Alert archive / Kansas / Tornado Warnings in 2019
Tornado Warning 26, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Jun 8, 2019, 4:38 PM CDT for Cheyenne County, Kansas; Yuma County, Colorado. It was in force for 37 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2019, 4:38 PM CDT (21:38 UTC)
- Expired
- Jun 8, 2019, 5:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.0 in
Counties Yuma County, CO, Cheyenne County, KS
The radar
The Goodland radar (KGLD), 46 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 4:55 PM CDT | HAIL 1.25 | 1 Nw Saint Francis, KS | HAIL LASTED 15 MINUTES WITH THE LARGEST HAILSTONES AROUND HALF DOLLAR SIZE. |
| Jun 8, 4:55 PM CDT | TORNADO | 13 Wsw Saint Francis, KS | ONE LANDSPOUT TORNADO WENT BACK UP INTO CLOUDS. ANOTHER LANDSPOUT TORNADO WAS REPORTED ON THE GROUND AT 3:55 PM MT. |
| Jun 8, 5:00 PM CDT | HAIL 1.25 | 1 Nw Saint Francis, KS | HAIL IS ONGOING. ALSO SPOTTER SAYS TORNADO HAS DISSIPATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 2:51 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2844 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
006 WFUS53 KGLD 082138 TORGLD COC125-KSC023-082215- /O.NEW.KGLD.TO.W.0026.190608T2138Z-190608T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED Tornado Warning National Weather Service Goodland KS 338 PM MDT Sat Jun 8 2019 The National Weather Service in Goodland has issued a * Tornado Warning for... Southeastern Yuma County in northeastern Colorado... West central Cheyenne County in northwestern Kansas... * Until 415 PM MDT/515 PM CDT/. * At 338 PM MDT/438 PM CDT/, a confirmed tornado was located 8 miles west of St. Francis, moving northeast at 15 mph. HAZARD...Tornado and quarter size hail. SOURCE...Public confirmed tornado. IMPACT...Expect damage to mobile homes, roofs, and vehicles. * Locations impacted include... St. Francis. PRECAUTIONARY/PREPAREDNESS ACTIONS... To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a basement or an interior room on the lowest floor of a sturdy building. Avoid windows. If you are outdoors, in a mobile home, or in a vehicle, move to the closest substantial shelter and protect yourself from flying debris. && LAT...LON 3961 10208 3970 10217 3985 10189 3977 10178 TIME...MOT...LOC 2138Z 226DEG 12KT 3973 10196 TORNADO...OBSERVED HAIL...1.00IN $$ JRM
3 follow-up statements
428
WWUS53 KGLD 082146
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
346 PM MDT Sat Jun 8 2019
COC125-KSC023-082215-
/O.CON.KGLD.TO.W.0026.000000T0000Z-190608T2215Z/
Yuma CO-Cheyenne KS-
346 PM MDT Sat Jun 8 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM MDT/515 PM CDT/
FOR SOUTHEASTERN YUMA COUNTY IN NORTHEASTERN COLORADO AND WEST
CENTRAL CHEYENNE COUNTIES IN NORTHWESTERN KANSAS...
At 341 PM MDT/441 PM CDT/, a confirmed tornado was located 8 miles
west of St. Francis, moving northeast at 15 mph. These tornadoes are
located along a line from roughly Saint Francis tp 5 miles northeast
of Bonny Reservoir.
HAZARD...TORNADO and quarter size hail.
SOURCE...Public confirmed tornado.
IMPACT...Expect damage to mobile homes, roofs, and vehicles.
Locations impacted include...
St. Francis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3961 10208 3970 10217 3985 10189 3977 10178
TIME...MOT...LOC 2141Z 226DEG 12KT 3974 10195
TORNADO...OBSERVED
HAIL...1.00IN
$$
JRM124
WWUS53 KGLD 082156
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
356 PM MDT Sat Jun 8 2019
COC125-KSC023-082215-
/O.CON.KGLD.TO.W.0026.000000T0000Z-190608T2215Z/
Yuma CO-Cheyenne KS-
356 PM MDT Sat Jun 8 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM MDT/515 PM CDT/
FOR SOUTHEASTERN YUMA COUNTY IN NORTHEASTERN COLORADO AND WEST
CENTRAL CHEYENNE COUNTIES IN NORTHWESTERN KANSAS...
At 356 PM MDT/456 PM CDT/, tornado producing storms were located
along a line extending from 8 miles northeast of Bonny Reservoir to
near St. Francis, moving northeast at 10 mph.
HAZARD...TORNADO and quarter size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Expect damage to mobile homes, roofs, and vehicles.
Locations impacted include...
St. Francis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3961 10208 3970 10217 3985 10189 3977 10178
TIME...MOT...LOC 2156Z 234DEG 10KT 3970 10205 3980 10182
TORNADO...OBSERVED
HAIL...1.00IN
$$
JRM914 WWUS53 KGLD 082211 SVSGLD Severe Weather Statement National Weather Service Goodland KS 411 PM MDT Sat Jun 8 2019 COC125-KSC023-082221- /O.EXP.KGLD.TO.W.0026.000000T0000Z-190608T2215Z/ Yuma CO-Cheyenne KS- 411 PM MDT Sat Jun 8 2019 ...THE TORNADO WARNING FOR SOUTHEASTERN YUMA COUNTY IN NORTHEASTERN COLORADO AND WEST CENTRAL CHEYENNE COUNTIES IN NORTHWESTERN KANSAS WILL EXPIRE AT 415 PM MDT/515 PM CDT/... The tornado threat has diminished and the Tornado Warning has been cancelled. However, large hail and damaging winds remain likely and a Severe Thunderstorm Warning remains in effect for the area. However small hail, gusty winds and heavy rain are still possible with these thunderstorms. A Severe Thunderstorm Watch remains in effect until 900 PM MDT/1000 PM CDT/ for northeastern Colorado...and northwestern Kansas. LAT...LON 3961 10208 3970 10217 3985 10189 3977 10178 TIME...MOT...LOC 2211Z 226DEG 12KT 3973 10201 3983 10178 $$ JRM
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jun 8, 3:36 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 8, 3:36 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Goodland KS 236 PM MDT Sat Jun 8 2019 .SHORT TERM...(This evening through Sunday night) Issued at 215 PM MDT Sat Jun 8 2019 What appears to a number of different rounds of severe thunderstorms has begun this afternoon. So time is short. Front has moved into the northwestern portion of the forecast area. Models have slowed down the progression of the cold front across the area. This is due to a wave/surface low over southeast Colorado. The front is expected to stall or move rather slowly until later on this evening. Discrete, isolated thunderstorms are expected to develop near or slightly to the east of the front initially. Then additional development is expected along and just behind the front by later this afternoon. By mid to late evening all this activity is going to merge together into a large cluster and move across the area through the overnight hours. It is also possible that elevated thunderstorms develop behind the front later in the night. The high resolution/Cams are different but it is their attempt to depict the above scenarios. So large hail and maybe a tornado or two can be expected until the storms merge. Then the threat will shift to more of a wind threat that could last through the night. Through the overnight hours, locally heavy rainfall and flash flooding will be possible as well. There will be lingering precipitation during the day tomorrow but hard to tell how much or how long it will be. Models consistent in cooling off high temperatures into the 60s for Sunday. Clouds clear out later tomorrow into the evening with the winds becoming light. Did not have time to do a climate section. However the current forecast lows for Sunday night from the upper 30s into the lower 40s means low temperature records will be broken. .LONG TERM...(Monday through Saturday) Issued at 215 PM MDT Sat Jun 8 2019 Not much time to write due to severe weather beginning. Earlier system that was affecting the area Tuesday is not as strong, and the pops have gone down. Mean trough remains out west. The trough, rather complex with numerous smaller waves to move through the area, will affect the area from Thursday night into Saturday. So unsettled weather is expected during that time. Warmer temperatures, near to slightly below normal, are expected from Monday through Saturday. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1145 AM MDT Sat Jun 8 2019 For Kgld, thunderstorms are expected to develop near the site in the 20z to 22z time frame. Vfr conditions are expected until thunderstorms affect the site, and then mvfr conditions are expected. Thunderstorms will continue through the night. From 04z to 12z, mvfr conditions will prevail. After 12z vfr conditions will return. Southerly winds of 15 to 20 knots with gusts to around 25 knots are expected. Once thunderstorms develop the winds will become variable at 15 to 25 mph. From 04z to 06z a cold front will begin to move through and north winds will increase into the 19 to 23 knots range with gusts up to 28 knots. For Kmck, south winds of near 18 knots with gusts near 26 knots are expected until 26 knots. From 20z to 22z thunderstorms will near the site and affect the site into the overnight hours. Vfr conditions should occur until 03z and mvfr conditions will occur through 09z. Outside of thunderstorm activity, south to southeast winds near 15 knots and gusts to near 23 knots. Around 03z, north winds near 21z knots with gusts up to 32 knots are expected and that will continue the rest of the period. Vfr conditions also return at 09z. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...BULLER LONG TERM...BULLER AVIATION...BULLER
Hazardous weather outlook, Jun 8, 3:52 PM CDT, 46 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 252 PM MDT Sat Jun 8 2019 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091200- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 252 PM MDT Sat Jun 8 2019 /352 PM CDT Sat Jun 8 2019/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered to numerous thunderstorms are expected through the overnight hours. Through the early evening hours, the main threats will be large hail and isolated tornados. Damaging winds will also be possible and these winds could cause blowing dust which could significantly reduce the visibility. After early evening, these storms will merge, and form a large cluster that will move across the area through the overnight hours. After this happens, damaging winds will become the main threat and will be rather widespread. As before these winds could cause blowing dust. Through the overnight hours, locally heavy rainfall and flash flooding will be possible with any of these storms. Even though the fire danger is not high, any fire that gets started this afternoon and evening could become significant due to quickly changing and increasing winds. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY... Flooding concerns will have to be monitored on Sunday as locally heavy rainfall from the overnight period Saturday could have lingering issues for portions of the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected through the overnight hours.
In the hours before
Special weather statement, Jun 8, 2:44 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Goodland KS
144 PM MDT Sat Jun 8 2019
COZ091-082000-
Kit Carson County CO-
144 PM MDT Sat Jun 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL KIT CARSON COUNTY
UNTIL 200 PM MDT...
At 144 PM MDT, Doppler radar was tracking a strong thunderstorm near
Burlington, moving east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Burlington.
This includes the following highways...
Interstate 70 in Colorado between mile markers 430 and 450.
Highway 385 between mile markers 182 and 197.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3948 10208 3930 10205 3921 10205 3922 10240
3939 10243
TIME...MOT...LOC 1944Z 261DEG 26KT 3932 10232
JRMLocal storm report, Jun 8, 3:12 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
212 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TORNADO 1 NW BURLINGTON 39.32N 102.29W
06/08/2019 KIT CARSON CO TRAINED SPOTTER
LANDSPOUT TORNADO REPORTED. HAS SINCE
DISSIPATED.
&&
JBHSpecial weather statement, Jun 8, 3:19 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Goodland KS
219 PM MDT Sat Jun 8 2019
COZ090>092-KSZ001-013-NEZ079-082315-
Kit Carson County CO-Cheyenne County CO-Yuma County CO-Sherman KS-
Cheyenne KS-Dundy NE-
219 PM MDT Sat Jun 8 2019
...Brief Landspout Tornadoes Possible...
At 217 PM MDT/317 PM CDT/, conditions are becoming favorable for the
development of landspout tornadoes in and close to a line extending
from 10 miles south of Seibert to Benkelman Nebraska. However, at
this time it is unknown which if any storm would produce a
landspout. Any landspouts which develop are expected to pose a
limited threat. One such tornado was reported earlier near
Burlington.
Locations impacted include...
Burlington, St. Francis, Benkelman, Stratton, Seibert, Bonny
Reservoir and Bethune.
Landspout tornadoes can form with a developing thunderstorm before
rain, hail, and even thunder is observed. Landspout tornadoes are not
usually associated with a wall cloud and are often difficult to
detect with weather radar.
&&
LAT...LON 3914 10316 4001 10192 4034 10166 4032 10132
4001 10139 3926 10212 3887 10286 3911 10317
JRMSpecial weather statement, Jun 8, 4:04 PM CDT, 34 minutes before
Special Weather Statement National Weather Service Goodland KS 304 PM MDT Sat Jun 8 2019 COZ090-091-082130- Kit Carson County CO-Yuma County CO- 304 PM MDT Sat Jun 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL YUMA AND NORTHEASTERN KIT CARSON COUNTIES UNTIL 330 PM MDT... At 304 PM MDT, Doppler radar was tracking a strong thunderstorm 6 miles southwest of Bonny Reservoir, moving northeast at 20 mph. Nickel size hail will be possible with this storm. Locations impacted include... Bonny Reservoir and Hale. This includes Highway 385 between mile markers 199 and 216. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3942 10220 3953 10239 3972 10224 3957 10206 TIME...MOT...LOC 2104Z 215DEG 17KT 3954 10224 JRM
Local storm report, Jun 8, 4:24 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
324 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 10 N BIRD CITY 39.89N 101.53W
06/08/2019 E2.00 INCH CHEYENNE KS PUBLIC
REPORT VIA FACEBOOK OF 2 INCH HAIL.
&&Local storm report, Jun 8, 4:25 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
325 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TORNADO 9 E KIRK 39.60N 102.43W
06/08/2019 YUMA CO PUBLIC
PUBLIC REPORT VIA FACEBOOK OF A LANDSPOUT.
&&The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 3:19 PM CDT | Special Weather Statement | GLD | Cheyenne | 3 hr |
| Jun 8, 3:47 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 16 min |
| Jun 8, 3:58 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 47 min |
| Jun 8, 4:44 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 46 min |
| Jun 8, 5:23 PM CDT | Flash Flood Warning | GLD | Cheyenne | 5 hr |
| Jun 8, 5:41 PM CDT | Special Weather Statement | GLD | Cheyenne | 19 min |
| Jun 8, 5:53 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman | 25 min |
| Jun 8, 6:24 PM CDT | Special Weather Statement | GLD | Sherman | 21 min |
| Jun 8, 6:25 PM CDT | Special Weather Statement | GLD | Cheyenne | 20 min |
| Jun 8, 6:32 PM CDT | Special Weather Statement | GLD | Decatur | 13 min |
| Jun 8, 6:35 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 25 min |
| Jun 8, 6:54 PM CDT | Special Weather Statement | GLD | Decatur | 21 min |
| Jun 7, 8:39 PM CDT | Special Weather Statement | GLD | Yuma | 36 min |
| Jun 7, 9:08 PM CDT | Special Weather Statement | GLD | Kit Carson | 37 min |
| Jun 7, 9:57 PM CDT | Special Weather Statement | GLD | Yuma | 33 min |
| Jun 7, 10:32 PM CDT | Special Weather Statement | GLD | Yuma | 28 min |
| Jun 8, 2:44 PM CDT | Special Weather Statement | GLD | Kit Carson | 16 min |
| Jun 8, 2:54 PM CDT | Severe Thunderstorm Warning | GLD | Kit Carson | 32 min |
| Jun 8, 3:00 PM CDT | Tornado Warning | GLD | Kit Carson | 15 min |
| Jun 8, 4:04 PM CDT | Special Weather Statement | GLD | Kit Carson | 26 min |
| Jun 8, 4:09 PM CDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 51 min |
Nearby
Tornado Warnings in Kansas, 2019Tornado Warnings in Colorado, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.